This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I just read a question posted about 10 years ago from a patient concerned about pain upon orgasm which he developed about 3 years after having had a prstatectomy. I am experiencing the same problem which started occuring about 3 1/2 yars after having had the surgery. Since the original question was posted some time ago, I was wondering if any studies have been done as to the cause of this problem and if there are any effective treatments available. I have discussed this with my primary care physician and he suggested staying well hydrated which doesn't seem to be working. I thoroughly enjoy sex up to the point of orgasm. Once I reach that point the pain can be excrutiating, maiinly in the head of the penis but also in the right lower abdominal area into the groin. Also, it has been going on 4 years since my surgery and I still have a problem achieving a fulll erection. I have stiffness and girth from the base of my penis up to about 2 - 3 inches and while the rest of the penis is somewhat erect, it remains semi-flaccid which sometimes makes penetration difficult. I am beginning to second guess my choice of Urologists though he came highly recommended. He seems to try and avoid any discussions unrelated to PSA levels and incontinence.
Several patients do complain of orgasmic pain after prostatectomy and this is likely due to retained portions of seminal vesicle. The exact reason how this retained portion of seminal vesicle causes pain is still not understood. This problem is usually treated with the use of oral analgesics(pain killers) and tamsulosin is thought to play an important role in the relief of the pain and unfortunately how tamsulosin produces a relief is also not known.
I’ll suggest you to discuss the same with your urologist.
I hope that helps. Please do keep me posted. Kind regards.
Having done some research before recieving your reply, I did come across information regarding the use of tamsulosin, also known as Flomax, being used for orgasmic pain. The only problem is if you are on Viagra therapy you cannot take Flomax because of the interactions. You can stop the Viagra but then taking Flomax will be of no use if you are not able to acheive an erection without Viagra.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.